| Model Number |
SFR2-4-40 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
04/22/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The stent portion of the device was reported to have been left within the treating vessel.Attempts have been made to obtain the device's delivery system.However, the pushwire was not returned for analysis.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.Per the instructions for use (ifu): if excessive resistance is encountered during recovery of the solitaire¿2 revascularization device, discontinue the recovery and identify the cause of the resistance.For vessel safety, do not perform more than three recovery attempts in the same vessel using the solitaire¿ 2 revascularization device.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that the solitaire fr detached on the fourth pass and remained in the patient.Prior to the event, the reported device and ancillary devices were prepared as indicated in the instructions for use.The physician crossed the normal artery in the distal m2 and then had difficult time pushing the microcatheter over the wire due to severe tortuosity from the cci to the distal internal carotid artery (ica).The physician had tried three passes to open the t occlusion in the vessel but without success and the reported event occurred on the fourth attempt.The physician tried to snare the device 4-5 times but was not successful.The detached solitaire remained in the occluded artery.The patient was undergoing mechanical thrombectomy to treat an ischemic stroke in the left ica t junction.The baseline mrs was 4 and baseline nihss was 17.Post procedure nihss was 17.The baseline and post procedure tici score were 0.The patient¿s vasculature was severe in tortuosity.Post the procedure the patient was reported to be stable and bedridden.No further medical intervention is planned.
Additional Manufacturer Narrative
H3: what appears to be a (microvention) headway micro catheter was returned within an opened rebar-027 inner pouch.The rebar-027 micro catheter was not returned.The reason for the rebar-027 micro catheter not returning was not provided.As the rebar-027 micro catheter was not returned product analysis could not be performed and conformance to specifications could not be assessed.The rebar-027 micro catheter has a labeled id (inner diameter) of 0.027¿.Per the solitaire 2 ifu (instructions for use), the minimum catheter id required is 0.021¿.Therefore, the rebar-027 micro catheter was found to be compatible for use with the solitaire 2 revascularization device.The solitaire 2 pushwire was returned without the stent attached as it remains within the patient.The solitaire 2 pushwire total length was measured to be ~182.9cm.No bends or kinks were found with the solitaire 2 pushwire or marker coil.The solitaire 2 pushwire was found broken at 0.86mm from the distal end of the marker coil.A portion of the of the marker coil distal end with the broken wire was cut and sent out to element labs for sem (scanning electron microscopy) analysis.No other anomalies were observed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Per the sem analysis report, a small fatigue cracking area is visible.The primary area failed via overload.Product labeling was reviewed and provides several contraindications, complications, warnings, and instructions for the use and handling of the device in order to prevent damage and separation.Based on the formal investigation conducted, device separation can occur due to anatomical considerations such as level of tortuosity or variants of anatomy at the aortic arch or neurovasculature, delivery and retrieval friction, resistance where the forces applied to the binding of the solitaire device may be greater, higher number of device passes, guide catheter technique, guide / balloon catheters or intermediate catheter integrity issues such as kinking within the shaft, presence of a pre-existing extra/intracranial stenosis or calcified plaque, presence of hard clots / thrombus entanglement with overbending during the retraction process, alignment of the microcatheter with the proximal end of the solitaire device, removal of the microcatheter prior to retrieval of the solitaire device with or without clot.In this event it is likely the patient¿s ¿severe¿ vessel tortuosity, the reported resistance during solitaire retrieval, and the higher number of device passes (4) caused the solitaire device separation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.